Alert archive / Kansas / Dense Fog Advisories in 2017
Dense Fog Advisory 21, NWS Wichita, KS
NWS Wichita, KS issued this dense fog advisory at Nov 13, 2017, 7:14 PM CST for 4 counties in Kansas. It took effect at Nov 14, 2017, 12:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2017, 7:14 PM CST (01:14 UTC)
- In effect from
- Nov 14, 2017, 12:00 AM CST
- Expired
- Nov 14, 2017, 5:32 AM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180 WWUS73 KICT 140114 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 714 PM CST Mon Nov 13 2017 KSZ032-033-047-048-141515- /O.NEW.KICT.FG.Y.0021.171114T0600Z-171114T1600Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, and Wilson 714 PM CST Mon Nov 13 2017 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... The National Weather Service in Wichita has issued a Dense Fog Advisory, which is in effect from midnight tonight to 10 AM CST Tuesday. * Visibilities...may be reduced to one quarter mile or less at times. * Timing...after midnight through the mid-morning hours on Tuesday. * Impacts...Travel times may be impacted with sudden reductions in driving visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A dense fog advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down. Use your headlights and leave plenty of distance ahead of you. && $$
1 follow-up statement
556 WWUS73 KICT 141132 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 532 AM CST Tue Nov 14 2017 KSZ032-033-047-048-141245- /O.CAN.KICT.FG.Y.0021.000000T0000Z-171114T1600Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, and Wilson 532 AM CST Tue Nov 14 2017 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Wichita has cancelled the Dense Fog Advisory. While the threat for widespread dense fog had ended, patchy dense fog still cannot be ruled out this morning across the region. If fog is encountered, slow down and use low beam headlights. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this dense fog advisory went out at Nov 13, 5:43 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 13, 5:43 PM CST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Wichita KS 543 PM CST Mon Nov 13 2017 .SHORT TERM...(This evening through Thursday night) Issued at 214 PM CST Mon Nov 13 2017 A broad area of high pressure positioned off to the northeast is providing southerly flow over most of the CWA today. The ridge axis from the high pressure is also extending into the region. This is trapping the low level moisture over the region. Mid level flow is out of the southwest which is over running the low level moisture. This is preventing any subsidence over CWA and will keep the clouds and a chance for some drizzle for the next day or so. Lowered temps for tomorrow to compensate due to the expected cloud cover and increased pops to account for the increased chance for drizzle. Wednesday through Thursday night: The next strong weather system will begin to move into the region. Winds will pick up ahead of the front which will help scrub out the low level clouds Wednesday morning. Moisture transport is expected to pick up during this time as well and instability will sufficient along with forcing to allow for some showers and thunderstorms Wednesday morning. winds will kick back around to the northwest behind the front and will keep the temperatures below normal through the remainder of the short term. The pressure gradient will be tight enough to allow for some gusty northwest winds behind the front as well. .LONG TERM...(Friday through Monday) Issued at 214 PM CST Mon Nov 13 2017 Long term forecast is problematic as the GFS/GEFS indicating major weather system will come through Friday night and into Saturday with a decent shot of cold air behind with a slow warming trend early next week. ECMWF is slower and colder for the most part with front coming through Saturday afternoon and hints as a rain and snow mix for a brief time behind the front. Both model families agree this weather system for Fri/Sat will be potent but moisture transport looks rather weak so confidence on precipitation with the front is very low. Confidence is improving to the chance of warming temperatures ahead of the front as the pressure gradient will pick up. This will allow some WAA to occur and increases the chances for temperatures to be above normal for at least one day this week. By Saturday afternoon, temperatures are expected to take another tumble back down below normal for the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 536 PM CST Mon Nov 13 2017 Ceilings and visibilities are expected to deteriorate as we move through the overnight hours with widespread drizzle and fog. IFR and MVFR across the area early this evening will fall with widespread LIFR and IFR developing across as warm and moist air is drawn north across the region. There is some concern that areas of dense fog could develop across central and portions of south central KS as higher dewpoints across southern OK are advected toward the area late tonight and into the morning hours on Tue. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 49 57 49 61 / 40 20 40 10 Hutchinson 47 58 45 61 / 20 10 30 10 Newton 48 56 46 60 / 30 20 40 10 ElDorado 49 55 50 60 / 50 20 50 20 Winfield-KWLD 51 57 52 62 / 50 20 50 30 Russell 45 54 39 59 / 10 10 10 0 Great Bend 45 55 40 59 / 10 10 10 0 Salina 46 57 43 60 / 10 10 20 0 McPherson 47 57 44 60 / 20 10 30 10 Coffeyville 50 53 53 63 / 50 30 70 40 Chanute 49 52 52 61 / 50 30 70 40 Iola 49 51 51 60 / 40 30 70 40 Parsons-KPPF 50 53 53 62 / 50 30 70 40 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ELM LONG TERM...ELM AVIATION...MWM
Hazardous weather outlook, Nov 13, 7:00 PM CST, 14 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 700 PM CST Mon Nov 13 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 700 PM CST Mon Nov 13 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Areas of drizzle and fog will become more widespread as we move through the overnight hours. In addition, patchy dense fog is possible, especially west of I-135. Visibilities may be reduced to a quarter mile or less at times in the drizzle and fog tonight. See the dense fog advisory for more details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A couple storms will be possible for areas generally along and east of the Kansas Turnpike Tuesday night. Strong or severe storms are not expected. Friday afternoon and evening, winds will pick up bring a very high fire danger to most of the region during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
Dense Fog Advisories in Kansas, 2017Every dense fog advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.